Apollonius' problem

January 2005
Hutchinson Dictionary of Scientific Biography;2005, p1
Problem set by Apollonius of Perga, to describe a circle touching three other given circles.


Related Articles

  • Solitary wave interaction for a higher-order nonlinear Schrödinger equation. HOSEINI, S. M.; MARCHANT, T. R. // IMA Journal of Applied Mathematics;Apr2007, Vol. 72 Issue 2, p206 

    Solitary wave interaction for a higher-order version of the nonlinear Schrödinger (NLS) equation is examined. An asymptotic transformation is used to transform a higher-order NLS equation to a higher-order member of the NLS integrable hierarchy, if an algebraic relationship between the...

  • HEAT CONTENT ASYMPTOTICS FOR PLANAR REGIONS WITH CUSPS. VAN DEN BERG, M. // Journal of the London Mathematical Society;06/01/1998, Vol. 57 Issue 3, p677 

    Asymptotic results are given for the heat content of planar regions with cusps.

  • Concordance method of asymptotic expansions in a singularly-perturbed boundary-value problem for the laplace operator. Gadyl'shin, R. // Journal of Mathematical Sciences;Feb2005, Vol. 125 Issue 5, p579 

    In this paper, the concordance method of asymptotic expansions is demonstrated by examining the construction of asymptotics with respect to a small parameter of eigenvalues of the Dirichlet problem for the Laplace operator in ann-dimensional bounded domain with a thin cylindrical appendix of...

  • Histogram Based Circle Detection. Basalamah, Saleh // International Journal of Computer Science & Network Security;Aug2012, Vol. 12 Issue 8, p40 

    Circle detection is important for many applications. We propose a method for circle detection using a histogram based accumulator space. Our method uses a single accumulator space to find different size circles. It is tested to be robust and able to detect partial circles or circles in partial...

  • Asymptotic periodicity of trajectories of an interval. Fedorenko, V. // Ukrainian Mathematical Journal;May2009, Vol. 61 Issue 5, p854 

    We consider dynamical systems generated by continuous mappings of an interval I into itself. We prove that the trajectory of an interval J ? I is asymptotically periodic if and only if J contains an asymptotically periodic point.

  • ASYMPTOTIC SEMIVALUES AND A SHORT PROOF OF KANNAI'S THEOREM. Dubey, Pradeep // Mathematics of Operations Research;May80, Vol. 5 Issue 2, p267 

    Generalizations of the Shapley value, called semivalues, are introduced. We consider their asymptotic behavior for sequences of games that approach a nonatomic game, and show that limiting semivalues exist on pNA. In the process a short proof of Kannai's asymptotic theorem for the Shapley value...

  • PROOF WITHOUT WORDS: POWER MEANS INEQUALITIES. Ayoub, Ayoub B. // Mathematics & Computer Education;Winter2005, Vol. 39 Issue 1, p70 

    Presents a plane curve for inequalities. Formula for solving inequalities.

  • Reversibility of Local Transformations of Multiparticle Entanglement. Linden, N.; Popescu, S.; Schumacher, B.; Westmoreland, M. // Quantum Information Processing;Aug2005, Vol. 4 Issue 3, p241 

    We consider the transformation of multisystem entangled states by local quantum operations and classical communication. We show that, for any reversible transformation, the relative entropy of entanglement for any two parties must remain constant. This shows, for example, that it is not possible...

  • SOME METRIC-SINGULAR PROPERTIES OF THE GRAPH OF SOLUTIONS OF THE ONE-DIMENSIONAL P-LAPLACIAN. Pasic, Mervan; Zupanovic, Vesna // Electronic Journal of Differential Equations;2004, Vol. 2004, p1 

    We study the asymptotic behaviour of ∈-neighbourhood of the graph of a type of rapidly oscillating continuous functions. Next, we estate necessary and sufficient conditions for rapid oscillations of solutions of the main equation. This enables us to verify some new singular properties of...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics